콘텐츠 바로가기
로그인
컨텐츠

Category Open

Events

tutorial

Information on development assistance programs in Korea

home

Events
Territorial Development Videoconference

Print

Videoconference

Title

[Videoconference] Green Growth

Type Videoconference
Venue KDI School of Public Policy and Management Date 2012-10-31
Host KDI School of Public Policy and Management Organizer
File 1. Green Growth_Agenda_KDIS.pdf File Icon

Background:

Green growth is a policy focus for the Asia and Pacific region that emphasizes environmentally sustainable economic progress to foster low-carbon, socially inclusive development.

Nowadays, it is imperative that countries in the AP region continue their economic growth to alleviate poverty and to achieve social progress. However, increased environmental degradation, climate change and resource depletion requires AP region countries to reassess their development paths. The past axiom of "grow first, clean up later." needs to be changed to a more responsible long-term approach in order to achieve green growth.

Green growth should be considered as a subset of sustainable development, not as a replacement for it. Sustainable development provides an important context for green growth. Green growth can open up new sources of growth through productivity, innovation, new markets, and stability. Green growth will also reduce the risks to growth from bottlenecks that arise when resource scarcity or reduced quality makes investment more costly and creates imbalances in natural systems.    

A country needs to promote green growth by encouraging economic growth with an emphasis on environmental and social concerns. What are the essentials of green growth strategies? Green growth policy consists of broad framework policies such as core fiscal and regulatory settings, e.g. tax and competition policy. Also green grow policy should provide incentives to use natural resources efficiently and to make pollution more expensive.  

However, no government has all the technological, scientific, financial, and other resources needed to implement green growth alone. The challenges are global, and recently we have seen encouraging international efforts to tackle environmental issues collectively, including the path-breaking Cancun agreements to address climate change.

Strategies to achieve greener growth are needed. The objective of this session is to highlight the importance of green growth and review green growth reflected in different countries. It also aims to explore how International Organizations support countries' implementation efforts toward green growth. The participants will have a chance to learn about the Global Green Growth Institute (GGGI), an international platform, which was launched in Korea in 2010.
 

Speakers:


Moderator

  Kye Woo Lee, Professor,
  KDI School of Public Policy and Management, Korea

Speakers

  Myung Kyoon Lee, Director,
  the Global Green Growth Institute, Korea

  Pham Hoang Mai, Director General,
  Department of Science, Education, Natural Resources and Environment, Ministry of Planning and Investment

  Tomoyuki Naito, Manager,
  Tokyo Development Learning Center, the World Bank


 

Program Schedule: in Seoul Time (11:30-13:30 /31 October 2012)


Time Action Speaker
10:30-11:30  Test connection  
Opening
11:30-11:33  Opening & introduction of program  Kye Woo Lee (Moderator)   
11:33-11:38  Introduction of participants at each site  Kye Woo Lee (Moderator)
 Local facilitators
Session 1: Journey towards Green Growth with GGGI
11:38-11:40 (2 min.)  Introduction of speaker  Local facilitator
11:40-12:00 (20 min.)  Global Green Growth Institute (GGGI)  Myung Kyoon Lee
12:00-12:15 (15 min.)  Q&A Session on presentation of GGGI  Facilitated by Kye Woo Lee
Session 2: Vietnam's Case Study
12:15-12:17 (2 min.)  Introduction of speaker  Local facilitator
12:17-12:37 (20 min.)  Vietnam’s case study  Pham Hoang Mai
12:37-12:52 (15 min.)  Q&A Session on Vietnam’s case study  Facilitated by Kye Woo Lee
Session 3: Japan's Case Study
12:52-12:54 (2 min.)  Introduction of speaker  Local facilitator
12:54-13:14 (20 min.)  Japan’s case study  Tomoyuki Naito
13:14-13:29 (15 min.)  Q&A Session on Japan’s case study  Facilitated by Kye Woo Lee
Closing
13:29-13:30  Wrap-up discussion, conclusion and closing  Kye Woo Lee (Moderator)

Videoconference
https://www.kdevelopedia.org/resource/view/05201302040124811.do

Resources